PDA

View Full Version : Sores on my scalp



ritzbit
11-16-2009, 12:25 PM
For the past few weeks I've had a few sores on my scalp that are really irritating. They started out just on the very back of my head but now they seem to be everywhere. They are very itchy. Is this lupus related or something else? I havent had a problem with sores on my head before so I dont really know what to do about them.

Saysusie
11-16-2009, 05:18 PM
These could be Lupus lesions in your scalp. Almost two-thirds of people with lupus will develop some type of skin disease. Skin disease in lupus can cause rashes or sores (lesions), most of which will appear on sun-exposed areas, such as your face, ears, neck, arms, and legs.
Also, it is not uncommon for many of us with SLE (Systemic Lupus Erythematosis) to develop DLE (Discoidal Lupus Erythematosis) in our scalp. DLE is a type of lupus that is a skin disease that causes a rash on the face, neck, scalp, and ears.
Lupus skin disease is called cutaneous lupus erythematosus, and it can occur in one of three forms: 1) chronic cutaneous (discoid) lupus erythematosus 2) subacute cutaneous lupus erythematosus 3) acute cutaneous lupus erythematosus. Lupus skin rashes and lesions should be treated by a dermatologist (a physician who specializes in caring for the skin). To determine whether a lesion or rash is due to cutaneous lupus, or some other reason, your physician will usually want to look at the tissue under a microscope. In order to do this, they may want to take a tissue sample (biopsy).
Weather it is Lupus lesions or DLE, it can also cause hair loss. However, after treatment (usually Prednisone and Plaquenil), the hair generally always grows back!
Mention the sores to your doctor so that it can be determined exactly what the cause is. Best of Luck!

Peace and Blessings
Namaste
Saysusie

ritzbit
11-16-2009, 05:53 PM
Would they be itchy? Because they are very itchy. The ones that have been there for a few weeks already are the worst. I dont know what would be causing that if thats what it is because I never go out in the sun or anything because its too cold for me now.

pandagirl
11-16-2009, 06:01 PM
Ritzbit..I get little blister type bumps on my scalp...they itch a little bit. They pop and dry up..but it is frequent.

ritzbit
11-16-2009, 06:03 PM
Mine are basically bloody little sores. They're always irritated

magistramarla
11-16-2009, 08:19 PM
My rheumy said that the same kind of little sores in my scalp were psoriasis. I've been getting them in my scalp since I was a teen-ager (a long time ago in a galaxy far, far away). They did heal up nicely once I started taking Plaquenil, and I haven't had them since. As you can probably tell from my picture, I do not lack for hair!
Marla

SandyR
11-16-2009, 09:18 PM
I get bad psoriasis on my scalp too. My psoriasis is horribly out of control right now and my scalp is constantly itchy. I also have it behind my ears, on my eyelids, above my neck on my hairline, on my shoulders, collarbones, in my left ear, on my elbows and knees, between my fingers and on some fingers and toes, on my chest, on my lower back, on my pevlic bones. I am at the point where it is interfering with my everyday life. Tomorrow I am planning to call the rheumy to see about starting some meds for it, oral since topical aren't cutting the mustard anymore. It gets so itchy that it's just horribly embarrassing and innappropriate to be scratching when not at home and it's misery. Imagine seeing some one in the office randomly and intently scratching their head in the office! :wideeyed: I must look like I have fleas or lice. :no: If you have psoriasis in your scalp too (which your dermatologist or rheumy or PCP should all be able to diagnosis) then there are some herbal remedies (like Turmeric) or OTC like Neutrogena T Scalp shampoo, or dietary like low dairy or topical or steriodal or perscription paths to try. Gotta go scratch my head now...

smokerscat94
11-16-2009, 09:59 PM
hey rizbit,
I get those too! Mine itch like a son of a gun also. I don't know what causes it either. Do yours get a swelling around them, because mine do? then they scab over. It takes a long time for mine to go away. I haven't had them for a few months but I know exactly what you mean. Man do they itch! Sorry you are having the same problem.

ritzbit
11-17-2009, 11:35 AM
Mine do get a little swollen. I itch and itch and itch and then they scab over. and I just cant stop itching them. its really gross. i havent really been taking my meds like Im supposed to lately so im wondering if that might be why Im having problems. Im also having stomach issues. and I've had a headache for days. I either forget or dont want to take my medicine. I gag and almost throw them back up after I take a couple. and I was really good about taking them when I only had a couple but back a month or so ago when it got up to 17 I just got sick of them and stopped taking everything but my prednisone and cellcept. and the only reason Im taking those still is Im more afraid of what might happen if I stop taking those.

magistramarla
11-17-2009, 08:08 PM
Ritzbit,
Isn't it dangerous to stop taking prescriptions without talking to your doc? You really should see him/her and tell them about your problems with taking all those meds. Maybe the doc can cut down the number, but still keep you on what will keep things under control.
Marla

ritzbit
11-18-2009, 06:21 AM
I dont want to tell them. Because I dont want to get yelled at about it.

Saysusie
11-18-2009, 10:01 AM
Rizbit;
You should consider that stopping some meds can actually be dangerous and you could be causing unnecessary harm to yourself. I agree with Magistramarla, discuss your meds with your doctor to determine if they can be adjusted so as not to cause you so many problems. But, it can be extremely dangerous to stop some meds on your own..many have to be tapered in order to eliminate detrimental (sometimes fatal) effects! Please discuss this with your doctors.

Peace and Blessings
Namaste
Saysusie

karenboss
11-18-2009, 02:19 PM
Hi Rabitz -
What did you quit taking? Sounds to me like your doing whats best for yourself - since you are still taking your prednisone and cellcept - IMO some of these meds are worse than the symptoms, only you can make that decision. Stand up to the DR though and tell him what's up. He works for you you know -

so more about these nasty sores - has anybody found a shampoo that particularly helps? I've been having a run on them lately too and I think my hair is coming out - everytime I shampoo I get gobs of hair everywhere. YIKES! thank goodness I don't see a bald spot yet.

magistramarla
11-18-2009, 04:16 PM
Karen,
Denorex has worked for me - doesn't smell very nice, though.
Marla

ritzbit
11-18-2009, 04:48 PM
Plaquenil, norvasc, asprin, culturelle, and a sleeping med

smokerscat94
12-02-2009, 02:38 PM
My scalp feels like hamburger. it is so full of sores it hurts to have water touch my head. my hair is really falling out bad right now. I don't know what to do? I bought some head and shoulders last night since it is medicated I hope it works. I tried it and it feels somewhat better but am really worried abot the hair loss, and itchy hamburger scalp. Is it medication causing this or the lupus? I am already on 20mg of prednisone so I don't know how they are going to combat this. any suggestions anyone??

teresaa40
12-13-2009, 10:40 AM
I get them if I don't wash my hair everyday. Going more than two days without washing my hair and they start to spread. Im sure it's dischoid, so, not worrying about treating them. I know they're always there, waiting to become inflamed, so, I try to wash my hair every day. When I miss a day, or worse, two, I just deal with it. I've had them since my first huge flare back in 1982.